Nebraska, 2012

Tornado and Damaging Winds in Nebraska, February 28, 2012

February 28, 2012 · NWS GID · 3 events in 3 counties and zones

Although severe weather reports were limited on this Tuesday afternoon and evening, the first severe thunderstorm event of 2012 featured the first-ever confirmed February tornado within the 24-county South Central Nebraska area. This brief EF0 tornado touched down four miles west of Greeley at 7 PM and overturned an irrigation pivot.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$76,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Although severe weather reports were limited on this Tuesday afternoon and evening, the first severe thunderstorm event of 2012 featured the first-ever confirmed February tornado within the 24-county South Central Nebraska area. This brief EF0 tornado touched down four miles west of Greeley at 7 PM and overturned an irrigation pivot. A few hours prior to this, an EF0 tornado near Stapleton in west central Nebraska became the first-ever documented February tornado within the state of Nebraska. In addition to the tornado west of Greeley, a few other notable reports of wind damage in northern portions of South Central Nebraska included a feed grinder overturned near North Loup and an outbuilding destroyed southwest of Belgrade.

Breaking down the event, an initial band of non-severe elevated thunderstorms lifted from north to south across much of South Central Nebraska between 10 AM and 1 PM. In the wake of this early activity, modest clearing and resultant destabilization worked into western portions of the area during the early afternoon, in association with an advancing mid level dry slot. As a result, isolated to scattered thunderstorms developed into portions of mainly Dawson, Gosper, Phelps, Furnas and Harlan Counties between 130 PM-330 PM. One of these storms became an organized low-topped supercell in Phelps and Buffalo Counties between 330 PM-430 PM, but resulted in only pea size hail reports in the Holdrege and Kearney areas. Later in the afternoon and early evening, mainly between 530 PM-830 PM, the coverage of strong to severe thunderstorms increased a bit for areas north of Interstate 80, and also east of Highway 281. The storm mode during this time was primarily comprised of fast-moving line segments with a few pockets of embedded rotation, such as that which produced the tornado near Greeley. By 830 PM, all thunderstorms had exited into eastern Nebraska.

On the synoptic scale, this was a classic early-season severe weather setup for the area, featuring a strong, negatively tilted mid and upper level trough ejecting out of the Central Rockies into the Central Plains. At the surface, a well-defined surface low pressure system deepened to around 994 millibars as it tracked from east-central Colorado at mid-day, to central Nebraska by late afternoon. This allowed a well-defined surface triple point to develop into central Nebraska as a warm lifted north and a trailing cold front surged in from the west. Late afternoon mesoscale parameters revealed a highly-sheared but only modestly unstable environment with surface dewpoints only in the upper 40s to low 50s. Surface-based CAPE averaged under 1000 J/kg, but deep-layer vertical wind shear averaged least 50-60 knots, and low-level 0-1 kilometer shear featured impressive values of 35-50 knots. At the time of the tornado in Greeley County, effective storm relative helicity values were at least 600 m2/s2.

In the wake of the departing storms and surface low pressure system, very strong westerly winds overspread South Central Nebraska, with gusts to around 50 MPH lasting well into the early morning hours of the 29th. The wintry side of this system narrowly missed northern portions of the area, as parts of north central Nebraska received several inches of snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Feb 28, 5:54 PM CST, 55 minutes earlier.

Area forecast discussion, Feb 28, 5:54 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
554 PM CST TUE FEB 28 2012

.UPDATE...WINDS HAVE SUBSIDED ACROSS PORTIONS OF NORTH CENTRAL
KANSAS. WILL ALLOW WIND ADVISORY TO EXPIRE.

&&

.PREV DISCUSSION... /ISSUED 526 PM CST TUE FEB 28 2012/

AVIATION...00Z TAF. THUNDERSTORMS ARE STILL POSSIBLE FOR A COUPLE
HOURS UNTIL THE FRONT MOVES THROUGH THE KGRI TERMINAL AREA. WINDS
WILL TURN TO THE WEST WITH THE FRONT BUT SHOWERS ARE POSSIBLE FOR
A TIME BEHIND THE FRONT. WINDS WILL CONTINUE TO BE BREEZY THROUGH
THE NIGHT AND INTO WEDNESDAY. BY AFTERNOON THE WINDS WILL START TO
DIMINISH GRADUALLY.

PREV DISCUSSION... /ISSUED 401 PM CST TUE FEB 28 2012/

SHORT TERM...TONIGHT AND WEDNESDAY. MAIN FORECAST CONCERN WILL BE
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. LATEST RADAR SHOWS
THE SHOWERS AND THUNDERSTORMS THAT DEVELOPED ACROSS THE FORECAST
AREA THIS MORNING HAVE MOVED OUT OF THE AREA. SURFACE ANALYSIS HAS
THE SURFACE LOW IN NORTHEAST COLORADO. A WARM FRONT EXTENDS TO THE
EAST FROM THE LOW AND COLD FRONT TO THE SOUTH. SATELLITE HAS
CLEARING BEHIND THE COLD FRONT. EXPECT THUNDERSTORMS TO DEVELOP
ALONG THE COLD FRONT THIS AFTERNOON THEN MOVE TO THE NORTHEAST
THROUGH THE EVENING...THEN BE OUT OF THE AREA BY MIDNIGHT. MOST
UNSTABLE CAPE VALUES ARE AROUND 750 TO 1000 J/KG DEPENDING ON THE
MODEL AND SHOULD BE ENOUGH TO GET THE THUNDERSTORMS GOING. THE SHEAR
IS STRONG ENOUGH TO MAINTAIN THUNDERSTORMS DURING THE LATE AFTERNOON
INTO THE EVENING. LATE THIS EVENING THE PRECIPITATION WILL BE MORE
RAIN AND AS COLDER AIR MOVES INTO THE AREA IN THE NORTHWEST THE RAIN
MAY MIX WITH SNOW.

BEHIND THIS SYSTEM LATE TONIGHT THE WINDS FROM THE WEST WILL
CONTINUE TO BE BREEZY. SKIES WILL CLEAR OUT AS THE SYSTEM MOVES OFF
TO THE NORTHEAST. WINDS CONTINUE ON WEDNESDAY BUT AS THE PRESSURE
GRADIENT LOOSENS DURING THE AFTERNOON WINDS WILL START TO DIMINISH.
MUCH DRIER AIR MOVES INTO THE AREA BEHIND THIS SYSTEM AS WELL AND
WITH MIXING DOWN DRIER AIR HAVE KEPT THE DEW POINTS LOWER DURING THE
AFTERNOON ON WEDNESDAY. WILL HAVE TO CONTINUE TO MONITOR THIS AREA
FOR FIRE WEATHER CONCERNS DURING THE AFTERNOON.

LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY.

BY THURSDAY MORNING...THE NEXT UPPER LEVEL SHORTWAVE WILL PROGRESS
INTO THE COLORADO ROCKIES WHILE A LOW AMPLITUDE RIDGE WILL BUILD
ACROSS THE PLAINS. SOUTHERLY FLOW WILL RETURN TO THE PLAINS HELPING
INCREASE TEMPERATURES ON THURSDAY. HOWEVER...AHEAD OF THE
SHORTWAVE...A SURFACE BOUNDARY WILL PUSH THROUGH THE WESTERN PORTION
OF THE  CWA BY AROUND NOON ON THURSDAY AND COMPLETELY THROUGH THE
CWA BY AFTERNOON/EARLY EVENING. WITH THIS INITIAL PUSH...A WIND
SHIFT TO WEST NORTHWEST CAN BE EXPECTED THROUGH THE AFTERNOON HOURS
ON THURSDAY.

THE MAIN SHORTWAVE WILL BEGIN TO SLIDE INTO THE REGION BEGINNING
THURSDAY NIGHT. BOTH THE GFS AND THE EC SUGGEST A PRECIPITATION BAND
WILL BEGIN TO DEVELOP AFTER 0Z FRIDAY SETTING UP ACROSS SOUTHERN
NEBRASKA AND NORTHERN KANSAS. SOME ISENTROPIC LIFT IS ALSO PRESENT
AMONG BOTH MODELS OVER THE SAME AREA MAINLY THROUGH 12Z FRIDAY AND
THEN CONTINUES TO SHIFT EAST WITH THE MAIN WAVE ENERGY. BOTH MODELS
ALSO KEEP PRECIPITATION AROUND THROUGH 18Z FRIDAY. THERE REMAINS
SOME QUESTION AS TO PRECIPITATION TYPE. MODEL SOUNDINGS FROM BOTH
THE GFS AND THE EC SUGGEST SNOW. HOWEVER...WITH THE ONSET OF
PRECIPITATION AND ALSO TOWARDS THE END OF THE EVENT...TEMPERATURES
WILL LIKELY BE AT OR NEAR 40 DEGREES SUGGESTING THE POSSIBILITY FOR
A RAIN SNOW MIX AND OR JUST RAIN. THEREFORE...DECIDED TO LEAVE A
RAIN SNOW MIX IN THE FORECAST AND MENTION RAIN FOR THE SOUTHERN
PORTIONS OF THE CWA TOWARDS THE END OF THE SYSTEM WHERE TEMPERATURES
CLIMB ABOVE 40.

WITH THE PASSAGE OF THE FRONTAL BOUNDARY ON THURSDAY...DECIDED TO
LOWER HIGH TEMPERATURES SLIGHTLY AS THE FRONT WILL LIKELY MOVE
THROUGH BEFORE THE MAIN HEATING OF THE DAY. HIGH TEMPERATURES ON
FRIDAY MAY ALSO NEED TO BE LOWERED SLIGHTLY WITH THE ONSET OF
PRECIPITATION DURING THE DAY.

BEHIND THE SYSTEM...AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD BACK
INTO THE REGION BEGINNING ON SATURDAY AND WILL REMAIN ACROSS THE
AREA THROUGH THE REST OF THE LONG TERM PERIOD. NO PRECIPITATION IS
EXPECTED AND WHILE FRIDAY WILL BE THE COOLEST DAY OF THE
PERIOD...EACH SUBSEQUENT DAY WILL LIKELY BE SLIGHTLY WARMER WITH
MONDAY THE WARMEST DAY OF THE PERIOD WITH SEVERAL SITES NEAR 60
DEGREES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 28, 4:24 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
424 PM CST TUE FEB 28 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
291200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
424 PM CST TUE FEB 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA LATE THIS
AFTERNOON INTO THE EARLY EVENING. THERE IS POTENTIAL FOR A FEW
THUNDERSTORMS TO BECOME SEVERE...WITH HAIL TO THE SIZE OF
QUARTERS AND DAMAGING WIND GUSTS OF 60 MPH THE PRIMARY HAZARDS.
ISOLATED TORNADOES ARE ALSO POSSIBLE.

A WIND ADVISORY IS IN EFFECT FOR PHILLIPS...ROOKS...SMITH...AND
OSBORNE COUNTIES OF NORTH CENTRAL KANSAS THIS AFTERNOON. PLEASE
REFER TO THE LATEST WIND ADVISORY MESSAGE FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...BREEZY CONDITIONS WILL CONTINUE THROUGH THE MORNING
HOURS. WEST WINDS WITH SPEEDS OF 20 TO 30 MPH AND GUSTS NEAR 40
MPH WILL BE POSSIBLE...PRIMARILY ACROSS SOUTH CENTRAL NEBRASKA.
DURING THE AFTERNOON...THE COMBINATION OF GUSTY WINDS...ABOVE
AVERAGE TEMPERATURES AND LOWER DEWPOINTS WILL RESULT IN AN
ELEVATED FIRE DANGER ACROSS AREAS ALONG AND WEST OF A LINE FROM
SUMNER NEBRASKA TO BELOIT KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Feb 28, 5:46 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
546 PM CST TUE FEB 28 2012

NEZ040-047-290000-
GREELEY NE-HOWARD NE-
546 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOWARD AND
SOUTHEASTERN GREELEY COUNTIES UNTIL 600 PM CST...

AT 544 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WOLBACH...OR 30 MILES NORTH
OF GRAND ISLAND...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WOLBACH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4167 9831 4137 9829 4128 9849 4137 9861
TIME...MOT...LOC 2346Z 229DEG 34KT 4136 9844

WESELY
Special weather statement, Feb 28, 6:00 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
600 PM CST TUE FEB 28 2012

KSZ007-290030-
JEWELL KS-
600 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR JEWELL COUNTY UNTIL 630 PM CST...

AT 558 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JEWELL...OR 15 MILES NORTHWEST OF BELOIT...
MOVING NORTHEAST AT 60 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RANDALL...
  MANKATO...
  BURR OAK...
  MONTROSE...
  FORMOSO...
  LOVEWELL STATE PARK...
  WEBBER...

LAT...LON 3957 9795 3957 9824 3966 9849 3999 9849
      4000 9793 3972 9793
TIME...MOT...LOC 0000Z 226DEG 59KT 3969 9819

GUERRERO
Special weather statement, Feb 28, 6:15 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
615 PM CST TUE FEB 28 2012

NEZ087-290100-
THAYER NE-
615 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THAYER COUNTY UNTIL
700 PM CST...

AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
BELLEVILLE...OR 17 MILES NORTH OF CONCORDIA...MOVING NORTHEAST AT 45
MPH. THIS STORM MAY CLIP SOUTHEASTERN THAYER COUNTY WITHIN THE NEXT
45 MINUTES.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHESTER...
  HUBBELL...
  GILEAD...

LAT...LON 4000 9772 4025 9737 4000 9737
TIME...MOT...LOC 0012Z 227DEG 37KT 3985 9757

GUERRERO
Local storm report, Feb 28, 6:17 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             SUPERIOR                40.02N 98.07W
02/28/2012  E0.25 INCH       NUCKOLLS           NE   PUBLIC

            PEA SIZED HAIL

&&

SROSSI
Special weather statement, Feb 28, 6:19 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
619 PM CST TUE FEB 28 2012

NEZ039-046-290045-
SHERMAN NE-VALLEY NE-
619 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR VALLEY AND SHERMAN COUNTIES UNTIL
645 PM CST...

AT 616 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
COMSTOCK TO 7 MILES WEST OF LOUP CITY TO 5 MILES SOUTHWEST OF
HAZARD...AND MOVING NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ORD...
  ELYRIA...
  FORT HARTSUFF STATE PARK...
  LOUP CITY...
  ROCKVILLE...
  SHERMAN RESERVOIR DAM...
  ASHTON...
  NORTH LOUP...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4175 9876 4139 9874 4105 9875 4104 9912
      4105 9912 4104 9915 4105 9917 4104 9918
      4105 9922 4128 9914 4174 9920
TIME...MOT...LOC 0020Z 222DEG 54KT 4166 9911 4135 9905
          4110 9912

WESELY
Special weather statement, Feb 28, 6:48 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CST TUE FEB 28 2012

NEZ039-040-046-047-290115-
GREELEY NE-HOWARD NE-SHERMAN NE-VALLEY NE-
648 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VALLEY...NORTHEASTERN
SHERMAN...NORTHERN HOWARD AND GREELEY COUNTIES UNTIL 715 PM CST...

AT 644 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF FORT
HARTSUFF STATE PARK TO NORTH LOUP TO ASHTON...AND MOVING EAST AT 50
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SCOTIA...
  FARWELL...
  COTESFIELD...
  ELBA...
  GREELEY...
  WOLBACH...
  CUSHING...
  SPALDING...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4129 9828 4116 9881 4174 9899 4175 9830
TIME...MOT...LOC 0048Z 261DEG 42KT 4174 9885 4147 9877
          4127 9872

WESELY

The radar

The Grand Island radar (KUEX), 133 km away, was scanning. The volume nearest the first event began at 00:49 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Valley

When
February 28, 6:49 PM CST
Where
Valley County, 1.7 mi ESE of North Loup
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
41.490, -98.750

Wind gusts estimated at 70 mph resulted in moved irrigation pipe and a feed grinder being overturned.

Tornado, Greeley

When
February 28, 7:00 PM CST to 7:01 PM CST
Where
Greeley County, 4 mi W of Greeley to 3.72 mi W of Greeley
Rating
EF0
Path length
0.28 mi
Path width
25 yd
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
41.550, -98.607

A weak tornado, with peak winds estimated at 70 mph, briefly touched down west of Greeley. Damage was confined to an overturned pivot.

Thunderstorm Wind, Nance

When
February 28, 7:30 PM CST
Where
Nance County, 4 mi SSW of Belgrade
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
41.426, -98.100

Wind gusts estimated at 60 mph destroyed an outbuilding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2012Every state in 2012This day in weather historyThe tornado archive for Nebraska, 2012Warnings in Nebraska, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360698, 360701, 360699.